Archived

This topic is now archived and is closed to further replies.

okiedokie123

Can Led Light Therapy Cause Discoloration/further Hyperpigmentation?

3 posts in this topic

Hi guys, new here. I have always prowled this site but never went on to create a user. Well anyway...

I have been using an at-home LED Light Therapy hand-held machine for acne and perioral dermatitis. It's been only about a week but my skin has responded quite well so far. However, the post-inflammatory hyperpigmentation marks that were left from my perioral dermatitis (had it since I was 11) seems to have gotten DARKER! It's in the form of a 'goatee' although I have no hair in that area. I'm not sure if I'm overdoing it or it's a side effect.

I use green in the morning to brighten (it's said to help with hyperpigmentation), blue in the evening for acne, and red/infrared afterwards for general fine lines, collagen increase, etc. I have lightly tanned Asian skin. I start off doing Pulse mode for 3 sections of my face. Now when I do Constant mode, I usually hold the machine over trouble spots. So in this case, I have been holding it over my hyperpigmented areas for at least 3 minutes. Perhaps that is causing it to get darker or is it generally, I should refrain from using LED Light Therapy on my hyperpigmented areas?

I am also suspecting it's the microdermabrasion crystals (aluminum oxide) that I've been putting in my 'every-2-3-days' scrubs to exfoliate. I have excessively dry, flaky skin around my mouth.

Thanks to anyone who can help!

Share this post


Link to post
Share on other sites

Is light therapy recommended for your skin type? I know that with lasers, there is a lot more risk for pigment changes in people who can tan. I have always been an "ideal laser" candidate because I CANNOT tan. I imagine it might be the same, to a smaller degree, with light therapy.


photo-152109.gif?_r=1345837784?__rand=0.

GreenGables

 


Share this post


Link to post
Share on other sites

Hi Okiedokie. Just read your post as I was searching Google for a similar malady that I experienced with the baby quasar. For the first 1 month, I did not notice any discoloration, but now I am beginning to notice a few old acne scars resurfacing and these had faded completely before I started using the Quasar.

Have you stopped using the BQ or is it that the discoloration resurfaces before it goes away completely?

Please let me know as I am facing a similar problem.

Thanks!

Hi Okiedokie. Just read your post as I was searching Google for a similar malady that I experienced with the baby quasar. For the first 1 month, I did not notice any discoloration, but now I am beginning to notice a few old acne scars resurfacing and these had faded completely before I started using the Quasar.

Have you stopped using the BQ or is it that the discoloration resurfaces before it goes away completely?

Please let me know as I am facing a similar problem.

Thanks!

Share this post


Link to post
Share on other sites